Suspected induction of a pyoderma gangrenosum-like eruption due to sulpiride treatment

A. Srebrnik, E. Shachar, S. Brenner

Research output: Contribution to journalArticlepeer-review

Abstract

A case of a pyoderma gangrenosum (PG)-like eruption due to the antipsychotic drug sulpiride, a form of risperidone, is described. The contribution of sulpiride to the etiology of the PG-like lesion is based on the reduction and healing of the ulcer upon cessation of the drug and the formation of a bulla following the drug's re-administration. The literature on drug-induced PG or PG-like eruptions is discussed. The selectivity of sulpiride for dopamine receptors and its limited effect on other neuronal pathways differentiates sulpiride from other types of antispychotic drugs commonly used in Israel, including phenothiazine, butyrophenone, and thioxanthene. Adverse systemic and cutaneous reactions to sulpiride and to risperidone are described. To our knowledge, this is the first report of a PG-like eruption due to the former.

Original languageEnglish
Pages (from-to)253-256
Number of pages4
JournalCutis
Volume67
Issue number3
StatePublished - 2001

Fingerprint

Dive into the research topics of 'Suspected induction of a pyoderma gangrenosum-like eruption due to sulpiride treatment'. Together they form a unique fingerprint.

Cite this